I burned myself cooking 2 weeks ago. The burns themselves weren't too bad because I attended to them quickly. I applied a burn relieving gel to them immediately to relieve the pain and to stop the burn progression. The next day, I started to apply neosporin to keep it from getting infected. Instead, I broke into a huge rash everywhere the neosporin was applied. I ended up going to the hospital because the rash was so bad and was prescribed prednisone, famotidine, and cephalexin. Everything was healing well once i started the medication about a week ago, but now it seems the wounds are infected again because they are pussing really badly. I finished taking the prednisone and famotidine and still have another day left of taking the cephalexin. I keep aquaphor on them to protect my skin but I was wondering if there was anything else I can do to get rid of the infection. Please help!
This is a potentially very serious situation and you are at high risk from infection. I strongly suggest that you see a doctor on an urgent, if not an emergency basis today. My greatest concern is that your wounds may now be infected with a resistant Staphylococcus, with a Group A Streptococal (GAS) necrotizing fasciitis, a rapidly progressive soft tissue infection or with an opportunistic bacterium.
You should be seen without delay, the pus must be examined microscopically and cultured and antibiotic therapy revised, based on the doctor’s suspicion of the most likely cause of this secondary infection.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.